Alert archive / California / Wind Advisories in 2010
Wind Advisory 26, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jun 8, 2010, 8:36 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jun 9, 2010, 6:00 PM PDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2010, 8:36 PM PDT (03:36 UTC)
- In effect from
- Jun 9, 2010, 6:00 PM PDT
- Expired
- Jun 11, 2010, 3:00 AM PDT
- In force
- 33 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 3.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1560 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
432 WWUS76 KSGX 090336 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 836 PM PDT TUE JUN 8 2010 ...A UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL BRING GUSTY WINDS TO THE APPLE AND LUCERNE VALLEYS WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING. WINDS WILL BEGIN TO INCREASE WEDNESDAY WITH OCCASIONAL GUSTS TO 45 MPH IN THE AFTERNOON. THE STRONGEST WINDS WILL ARRIVE ON THURSDAY WHEN SUSTAINED WINDS FROM 20 TO 30 MPH WILL GUST TO 50 MPH AT TIMES. CAZ060-091200- /O.NEW.KSGX.WI.Y.0026.100609T2100Z-100611T0400Z/ APPLE AND LUCERNE VALLEYS- 836 PM PDT TUE JUN 8 2010 ...WIND ADVISORY IN EFFECT FROM 2 PM WEDNESDAY TO 9 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM WEDNESDAY TO 9 PM PDT THURSDAY. * TIMING: WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING. * WINDS: INCREASING TO 15 TO 30 MPH WITH GUSTS TO 45 MPH WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT...INCREASING TO 20 TO 30 MPH WITH GUSTS TO 50 MPH ON THURSDAY. * VISIBILITY: BLOWING DUST AND SAND WILL REDUCE VISIBILITIES TO LESS THAN A HALF MILE AT TIMES...ESPECIALLY ON THURSDAY. * IMPACTS: HIGH PROFILE VEHICLES TRAVELING ON INTERSTATE 15...AND ON HIGHWAYS 395 AND 247. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOEDE
6 follow-up statements
582 WWUS76 KSGX 091014 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 314 AM PDT WED JUN 9 2010 ...WINDY FOR THE DESERTS AND ADJACENT MOUNTAIN SLOPES AT TIMES FOR TONIGHT THROUGH THURSDAY NIGHT... .A TROUGH OF LOW PRESSURE MOVING INLAND ALONG THE WEST COAST WILL BRING STRONGER ONSHORE FLOW AND GUSTY WINDS FOR THE DESERTS AND ADJACENT MOUNTAIN SLOPES AT TIMES FOR TONIGHT THROUGH THURSDAY NIGHT. WINDS WILL BE STRONGEST FROM THE LATE AFTERNOON THROUGH EARLY MORNING HOURS EACH DAY. CAZ056-058-061-062-092100- /O.EXB.KSGX.WI.Y.0026.100610T0100Z-100611T1000Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 314 AM PDT WED JUN 9 2010 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT FRIDAY. * TIMING: STRONGEST WINDS FOR THE LATE AFTERNOON THROUGH EARLY MORNING EACH DAY. * WINDS: AREAS OF WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH FOR THE DESERTS AND ADJACENT MOUNTAIN SLOPES AT TIMES. * VISIBILITY: IN THE DESERTS...AREAS OF BLOWING DUST AND SAND WILL REDUCE VISIBILITIES TO NEAR ZERO AT TIMES. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. IN THE DESERTS....AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ060-092100- /O.EXT.KSGX.WI.Y.0026.100610T0100Z-100611T1000Z/ APPLE AND LUCERNE VALLEYS- 314 AM PDT WED JUN 9 2010 ...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT FRIDAY. * TIMING: STRONGEST WINDS FOR THE LATE AFTERNOON THROUGH EARLY MORNING EACH DAY. * WINDS: AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH AT TIMES. * VISIBILITY: IN THE DESERTS...AREAS OF BLOWING DUST AND SAND WILL REDUCE VISIBILITIES TO NEAR ZERO AT TIMES. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ MAX DAILY WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX MARTIN
190 WWUS76 KSGX 092009 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 109 PM PDT WED JUN 9 2010 ...WINDY FOR THE DESERTS AND ADJACENT MOUNTAIN SLOPES AT TIMES FOR TONIGHT THROUGH THURSDAY NIGHT... .A TROUGH OF LOW PRESSURE MOVING INLAND ALONG THE WEST COAST WILL BRING STRONGER ONSHORE FLOW AND GUSTY WINDS FOR THE DESERTS AND ADJACENT MOUNTAIN SLOPES AT TIMES FOR TONIGHT THROUGH THURSDAY NIGHT. WINDS WILL BE STRONGEST FROM THE LATE AFTERNOON THROUGH EARLY MORNING HOURS EACH DAY. CAZ060-101130- /O.CON.KSGX.WI.Y.0026.100610T0100Z-100611T1000Z/ APPLE AND LUCERNE VALLEYS- 109 PM PDT WED JUN 9 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT FRIDAY. * TIMING: STRONGEST WINDS FOR THE LATE AFTERNOON THROUGH EARLY MORNING EACH DAY. * WINDS: AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH AT TIMES. * VISIBILITY: IN THE DESERTS...AREAS OF BLOWING DUST AND SAND WILL REDUCE VISIBILITIES TO NEAR ZERO AT TIMES. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ056-058-061-062-101130- /O.CON.KSGX.WI.Y.0026.100610T0100Z-100611T1000Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 109 PM PDT WED JUN 9 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT FRIDAY. * TIMING: STRONGEST WINDS FOR THE LATE AFTERNOON THROUGH EARLY MORNING EACH DAY. * WINDS: AREAS OF WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH FOR THE DESERTS AND ADJACENT MOUNTAIN SLOPES AT TIMES. * VISIBILITY: IN THE DESERTS...AREAS OF BLOWING DUST AND SAND WILL REDUCE VISIBILITIES TO NEAR ZERO AT TIMES. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. IN THE DESERTS....AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ PG
024 WWUS76 KSGX 100107 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 607 PM PDT WED JUN 9 2010 ...WINDY FOR THE DESERTS AND ADJACENT MOUNTAIN SLOPES AT TIMES THROUGH THURSDAY NIGHT... .A TROUGH OF LOW PRESSURE MOVING INLAND ALONG THE WEST COAST WILL BRING STRONGER ONSHORE FLOW AND GUSTY WINDS TO THE DESERTS AND ADJACENT MOUNTAIN SLOPES TONIGHT THROUGH THURSDAY NIGHT. WINDS WILL BE STRONGEST FROM THURSDAY AFTERNOON AND EVENING. CAZ060-101400- /O.CON.KSGX.WI.Y.0026.000000T0000Z-100611T1000Z/ APPLE AND LUCERNE VALLEYS- 607 PM PDT WED JUN 9 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. * TIMING: STRONGEST WINDS THURSDAY AFTERNOON AND EVENING. * WINDS: WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH AT TIMES. * VISIBILITY: AREAS OF BLOWING DUST AND SAND WILL REDUCE VISIBILITIES TO NEAR ZERO AT TIMES IN THE APPLE AND LUCERNE VALLEYS. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS TO 45 MPH ARE EXPECTED. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR DOWNED TREE LIMBS AND POWER LINES. && $$ CAZ056-058-061-062-101400- /O.CON.KSGX.WI.Y.0026.000000T0000Z-100611T1000Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 607 PM PDT WED JUN 9 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. * TIMING: STRONGEST WINDS THURSDAY AFTERNOON AND EVENING. * WINDS: WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH IN THE DESERTS AND ADJACENT MOUNTAIN SLOPES. * VISIBILITY: IN THE DESERTS...AREAS OF BLOWING DUST AND SAND WILL REDUCE VISIBILITIES TO NEAR ZERO AT TIMES. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ MOEDE
560 WWUS76 KSGX 100930 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 230 AM PDT THU JUN 10 2010 ...WINDY IN THE DESERTS AND ADJACENT MOUNTAIN SLOPES AT TIMES THROUGH TONIGHT... .A TROUGH OF LOW PRESSURE MOVING INLAND ALONG THE WEST COAST WILL BRING STRONGER ONSHORE FLOW AND GUSTY WINDS TO THE DESERTS AND ADJACENT MOUNTAIN SLOPES THROUGH TONIGHT. WINDS WILL BE STRONGEST THIS AFTERNOON AND EVENING. CAZ055-102100- /O.EXA.KSGX.WI.Y.0026.000000T0000Z-100611T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS- 230 AM PDT THU JUN 10 2010 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT FRIDAY. * TIMING: STRONGEST WINDS THIS AFTERNOON AND EVENING. * WINDS: WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * VISIBILITY: ISOLATED REDUCED VISIBILITY IN BLOWING DUST AND SAND. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ056-058-060>062-102100- /O.CON.KSGX.WI.Y.0026.000000T0000Z-100611T1000Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 230 AM PDT THU JUN 10 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. * TIMING: STRONGEST WINDS THIS AFTERNOON AND EVENING. * WINDS: WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS OVER 50 MPH IN THE DESERTS AND ADJACENT MOUNTAIN SLOPES. * VISIBILITY: IN THE DESERTS...AREAS OF BLOWING DUST AND SAND WILL REDUCE VISIBILITIES TO NEAR ZERO AT TIMES. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ ATKIN
337 WWUS76 KSGX 102014 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 114 PM PDT THU JUN 10 2010 ...WINDY IN THE DESERTS AND ADJACENT MOUNTAIN SLOPES AT TIMES THROUGH TONIGHT... .A TROUGH OF LOW PRESSURE MOVING INLAND ALONG THE WEST COAST WILL BRING STRONGER ONSHORE FLOW AND GUSTY WINDS TO THE DESERTS AND ADJACENT MOUNTAIN SLOPES THROUGH TONIGHT. WINDS WILL BE STRONGEST THIS AFTERNOON AND EVENING. CAZ055-056-058-060>062-111000- /O.CON.KSGX.WI.Y.0026.000000T0000Z-100611T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 114 PM PDT THU JUN 10 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. * TIMING: STRONGEST WINDS THIS AFTERNOON AND EVENING. * WINDS: WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS OVER 50 MPH AT TIMES IN THE DESERTS AND ADJACENT MOUNTAIN SLOPES. * VISIBILITY: IN THE DESERTS...AREAS OF BLOWING DUST AND SAND WILL REDUCE VISIBILITIES TO NEAR ZERO AT TIMES. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ PG
557 WWUS76 KSGX 110932 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 232 AM PDT FRI JUN 11 2010 CAZ055-056-058-060>062-111045- /O.EXP.KSGX.WI.Y.0026.000000T0000Z-100611T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 232 AM PDT FRI JUN 11 2010 ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING. $$ ATKIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jun 8, 1:37 PM PDT, 6 hours 59 minutes earlier.
Area forecast discussion, Jun 8, 1:37 PM PDT, 6 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN DIEGO CA 137 PM PDT TUE JUN 8 2010 .SYNOPSIS... THE MARINE LAYER AND ONSHORE FLOW WILL CONTINUE LOW CLOUDS...AND AREAS OF FOG WITH PATCHY DRIZZLE WEST OF THE MOUNTAINS NIGHTS AND MORNINGS. DAYTIME CLEARING MAY BE LIMITED...IF AT ALL...OVER COASTAL AREAS FOR THE REMAINDER OF THE WEEK AS A DEVELOPING LOW PRESSURE TROUGH BRINGS STRONGER ONSHORE FLOW...FURTHER DEEPENING OF THE MARINE LAYER...AND COOLING THROUGH SATURDAY. LOCAL STRONG AND GUSTY WINDS WILL DEVELOP IN THE MOUNTAINS AND DESERTS. SKIES WILL REMAIN FAIR AT HIGHER ELEVATIONS AND IN THE DESERTS THROUGH THURSDAY...THEN BECOME PARTLY CLOUDY OVER THE WEEKEND. THE TROUGH WILL WEAKEN EARLY NEXT WEEK WITH GRADUAL WARMING. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... MARINE STRATUS HELD TOUGH OVER COASTAL AREAS TODAY AS A COASTAL EDDY STRENGTHENED CLOSER TO THE COAST. SEVERAL CENTERS WERE VISIBLE IN SATELLITE IMAGERY AT MIDDAY. THE MARINE LAYER DEPTH WAS INCREASING...WITH TOPS AROUND 2500 FT. SURFACE PRESSURE GRADIENTS WERE SOLIDLY ONSHORE WITH 8 MBS TO THE DESERTS AT NOON. LOCAL WIND GUSTS IN THE 30 TO 40 MPH RANGE WERE OCCURRING IN THE MOUNTAINS AND DESERTS. IT WAS COOLER INLAND AT NOON WITH TEMPS RANGING FROM THE 60S AT THE COAST...TO THE 70S AND LOWER 80S IN THE VALLEYS...AND THE UPPER 80S AND 90S FAR INLAND. WITH THE EDDY NOW TUCKED WELL INTO THE BIGHT...AND A DEVELOPING UPPER-LEVEL TROUGH FOR THE NEXT FEW DAYS...IT LOOKS LIKE JUNE MAY LIVE UP TO IT'S REPUTATION FOR THE REMAINDER OF THIS WEEK ANYWAY. EXPECT GRADUAL COOLING ALL AREAS...AND MORE PERSISTENT MARINE CLOUDS OVER COASTAL AREAS. THE CLOUDS WILL BECOME MORE EXTENSIVE AS WELL... REACHING THE COASTAL SLOPES. WITH THE THICKER MOIST LAYER NOW... PATCHY DRIZZLE WILL BE POSSIBLE AT TIMES...ESPECIALLY OVERNIGHT AND IN THE MORNING. INCREASING ONSHORE GRADIENTS WILL GENERATE GUSTY WEST WINDS INLAND. DURING THE AFTERNOONS AND EVENINGS OVER THE NEXT COUPLE OF DAYS GUIDANCE SUGGESTS WIND ADVISORIES MAY BE NEEDED FOR THE MOUNTAINS AND DESERTS WHERE OCCASIONAL GUSTS FROM 45 TO 50 MPH WILL BE POSSIBLE...OTHERWISE FAIR...BREEZY...AND COOLER THERE. BOTH THE 12Z GFS/EC MODELS HAVE BEEN CONVERGING ON A SOLUTION WITH A BROAD CUT-OFF LOW DEVELOPING OVER SOCAL/NV ON SAT. IF THIS PATTERN CONTINUES A FEW MORE RUNS...WE WILL HAVE TO INTRODUCE SOME POPS FOR THE HIGHER MOUNTAINS WHERE INSTABILITY IS MAXIMIZED AND ISOLATED SHWRS/TSTMS WILL BE POSSIBLE THIS WEEKEND. MEASURABLE PRECIPITATION IS NOT OUT OF THE QUESTION WEST OF THE MOUNTAINS EITHER...SINCE PERSISTENT DRIZZLE FROM A DEEP MARINE LAYER COULD ADD UP IN SPOTS. FOR NOW THOUGH...NO MENTION OF MEASURABLE PRECIPITATION IS IN THE ZONE FORECASTS. THE TROUGH WEAKENS AND GIVES WAY TO HIGH PRESSURE EARLY NEXT WEEK FOR WARMING MOST AREAS AND A DECREASING MARINE LAYER. && .AVIATION... 081900Z...MARINE LAYER ABOUT 2500 FT. BASES AROUND 1K FT MSL. AREAS VSBY 3-5SM TONIGHT AND WEDNESDAY MORNING WITH ISOLATED 1-2SM OR LOWER INLAND. THE SAME CONDITIONS AS TODAY ARE EXPECTED TONIGHT THROUGH WEDNESDAY MORNING WITH LOCAL DRIZZLE. EXPECT BROKEN STRATUS MOVING INTO THE COASTAL AREAS BY AROUND 22Z AND INTO INLAND VALLEYS BY 03Z AND KONT BY 08Z. STRATUS CLEARING AROUND 16-17Z INLAND AND SCATTERING AROUND 18-19Z NEAR THE COAST WITH BROKEN CLOUDS AROUND 1000 FT MSL REMAINING THROUGH AFTERNOON ALONG THE COAST WEDNESDAY. THE MARINE LAYER WILL INCREASE WEDNESDAY NIGHT AND THURSDAY MORNING WITH BASES AROUND 1500 FT MSL. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...JAD AVIATION/MARINE...WHITLOW NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Jun 8, 4:00 PM PDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT TUE JUN 8 2010 CAZ042-043-048-050-055-056-057-058-060-061-062-091200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 400 PM PDT TUE JUN 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ELEVATED RIP CURRENT RISK AT THE BEACHES. STRONG WEST WINDS IN THE MOUNTAINS AND DESERTS WEDNESDAY AFTERNOON THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MOEDE
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.